MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. SHELL 47 MM O.D.; PROSTHESIS, HIPS

ZIMMER MANUFACTURING B.V. SHELL 47 MM O.D.; PROSTHESIS, HIPS
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 05/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: 00500104728 liner 28 mm i.D.For use with 47/48/49 mm o.D.Shells 65029541.802202803 femoral head 12/14 taper 28 mm diameter +3.5 mm neck length 3167371.00811400000 femoral stem 12/14 neck taper std.Offset size 0 105 mm stem length 65616995.G2: foreign: australia.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a hip arthroplasty.Subsequently, the patient was revised on nearly one (1) month post implantation due to would leaking pus.The patient had a fall unrelated to the hip arthroplasty.It was noted that the patient suffered from mental health issues and was in overall poor health at the time of the incident.The surgical technique of the product was utilized.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Corrected: h4.Updated: g3, g6, h2, h3, h6.It is expected that a wound heals in stages and should be of normal appearance related to the timeframe since the incision was made.A surgical wound should be well approximated without redness, warmth, swelling and/or purulent drainage for the duration of its healing.The expression ¿wound concerns¿ or "non-healing wound¿ would imply that the appearance of the wound deviates from what a surgical wound should appear.It may be red, have drainage, additional pain, warmth and swelling as well as healing time may be delayed.This deviation signifies an alteration in the wound healing process which can be complicated by patient comorbidities such as diabetes, obesity, smoking, and other conditions that are known to slow a person¿s ability to heal.Wound complications can be treated conservatively or more invasively with an irrigation and debridement (i&d) which promotes healing at the site and prevents further complications.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
SHELL 47 MM O.D.
Common Device Name
PROSTHESIS, HIPS
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19418462
Report Number0002648920-2024-00166
Device Sequence Number8540244
Product Code KWY
UDI-Device Identifier00889024115354
UDI-Public(01)00889024115354(17)331107(10)66417697
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K833991
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00500104700
Device Lot Number66417697
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2024
Supplement Date Received by Manufacturer06/10/2024
Initial Report FDA Received Date05/29/2024
Supplement Report FDA Received Date06/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age78 YR
Patient SexFemale
Patient Weight69 KG